Jump to content

DJR181 New Member


djr181

Recommended Posts

Hi everyone, just a quick intro. Fairly complex background here so if you want to have a look at my blog, it may help.

 

http://dontovercookthecauliflower.blogspot.com.au/

After childhood loss of my Mum in 1975, it took until approximately 2000 to be "officially"diagnosed as depressed. I also have been subsequently diagnosed with BPD, OCD and Bi Polar2.

 

Have had 3 x serious attempts at suicide. 

 

Was on Lexapro + Seroquel XR. Currently on nothing for Bi Polar.

 

I am on Effexor - 300mg per day. I want to rid my life of meds and "feel" again. ;)

Link to comment
  • Administrator

Welcome, DJR.

 

Do you have any questions about tapering psychiatric drugs?

 

If so, please summarize your recent drug regimen.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi, yes I do. I have been on 2 x 150mg per day of Efexor, and tried going cold turkey about 3 weeks ago. It was horrible. My psych wants to put me on lithium instead, as he believes I require a mood stabiliser. Just wondering if anyone has experienced Lithium?

After childhood loss of my Mum in 1975, it took until approximately 2000 to be "officially"diagnosed as depressed. I also have been subsequently diagnosed with BPD, OCD and Bi Polar2.

 

Have had 3 x serious attempts at suicide. 

 

Was on Lexapro + Seroquel XR. Currently on nothing for Bi Polar.

 

I am on Effexor - 300mg per day. I want to rid my life of meds and "feel" again. ;)

Link to comment
  • Moderator Emeritus

Hi DJR ,  welcome to the site.    You'll find lots of information and support here.

 

What you experienced a few weeks ago when you went from 300mg to 0mg of Effexor is what you need to avoid , i.e. serious

withdrawal symptoms.   

This site recommends decreasing your dose by maximum 10% at a time , as a way of avoiding this , and stopping meds. in a 

safe way.  Try reading "What is Withdrawal"  and "Why Taper By 10%"    in the Tapering section.

 

Without knowing your history (please add some detail to your signature so that each time you post , people can get an overview

of your medication history , most importantly the last 5-10 year, ta)   my gut feeling is that you are unlikely to have suddenly developed

a bipolar disorder and need a mood stabilizer.    Many of us on this site have been given the same advice by doctors who are grasping

at straws because they are uneducated about antidepressant withdrawal syndrome.

 

Have you reinstated Effexor ,  is your doc.suggesting Lithium as an alternative or an add-on?

 

Good to have you on board ,  Fresh

p.s. If you click FOLLOW at the top right corner , you'll receive an email each time someone posts here.

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Hi DJR, welcome. Did that bipolar diagnosis come before, during or after you were on medication for depression? I experienced Lithium. I gained 55 pounds in 6 moths. So did a woman I know who works where I shop. It made me lethargic.

 

Effexor withdrawal is tough! Going off 300mg must have been bad. But you reinstated, right?

 

2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.

2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...

Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.

:o 2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.

I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.

2015: I  began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.

I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.

And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past. 

I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.

In fact, I don't especially like moving. I'm a brain with a beanbag body.   :unsure:

Link to comment
  • Administrator

DJR, for what reason does your doctor want to prescribe lithium?

 

See Why taper by 10% of my dosage?

 

Tips for tapering off Effexor and Effexor XR (venlafaxine)

 

(Fresh, you can find those links here Important topics in the Tapering forum and FAQ )

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy